MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM MONOAXIAL SCREW DIA 6.5 X 50 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM MONOAXIAL SCREW DIA 6.5 X 50 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482306550
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/15/2016
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that; after a revision surgery the xia 3 screw broke under the tulip head.
 
Additional Manufacturer Narrative
Results: the ifu states that implanted devices may fatigue as they are not meant to indefinitely withstand the normal loads of bone and are only meant to aid in support during fusion of the vertebrae.Inspection of the fracture surface confirmed the presence of beach marks, which is consistent with fatigue fracture.It was confirmed that the patient had fused prior to the fracture, so the device had served its purpose.Conclusion: the most likely cause of the customer reported event is fatigue fracture due to prolonged implantation.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM MONOAXIAL SCREW DIA 6.5 X 50 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5784008
Report Number3005525032-2016-00083
Device Sequence Number599410
Product Code MNH
UDI-Device Identifier04546540561510
UDI-Public(01)04546540561510
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482306550
Device Lot NumberB58151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2016
Supplement Report FDA Received Date09/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight74